Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 164, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2011, 4:34 PM CDT for 4 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 4:34 PM CDT (21:34 UTC)
- Expired
- May 2, 2011, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS54 KOHX 022134
SVROHX
TNC081-101-135-181-022200-
/O.NEW.KOHX.SV.W.0164.110502T2134Z-110502T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN PERRY COUNTY IN MIDDLE TENNESSEE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 433 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LINDEN...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOHENWALD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3575 8739 3562 8734 3560 8735 3559 8732
3548 8728 3546 8736 3547 8744 3544 8745
3537 8777 3551 8791
TIME...MOT...LOC 2133Z 246DEG 43KT 3549 8774
$$
FORECASTER: 311 follow-up statement
899
WWUS54 KOHX 022145
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT MON MAY 2 2011
TNC081-101-135-181-022200-
/O.CON.KOHX.SV.W.0164.000000T0000Z-110502T2200Z/
HICKMAN TN-PERRY TN-LEWIS TN-WAYNE TN-
445 PM CDT MON MAY 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WAYNE...LEWIS...SOUTHEASTERN PERRY AND SOUTH CENTRAL HICKMAN COUNTIES
UNTIL 500 PM CDT...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF HOHENWALD...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HOHENWALD.
LAT...LON 3575 8739 3562 8734 3560 8735 3558 8732
3548 8728 3546 8735 3547 8744 3544 8745
3542 8774 3557 8778
TIME...MOT...LOC 2145Z 241DEG 26KT 3553 8768
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:10 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 2, 3:10 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT MON MAY 2 2011 .DISCUSSION...UPPER TROUGH IS LOCATED IN THE TX/OK PANHANDLE AREA MOVING EWD INTO THE LOWER PLAINS AND IS EXPECTED TO PASS THE MIDSTATE TUE NGT. AT THE SFC...A FRONTAL SYSTEM IS LOCATED ALONG A LINE FROM PARKERSBURG WVA TO BOWLING GREEN KY TO OXFORD MS AND IS CONTINUING A SLOW EWD MOVEMENT. MODELS CONTINUE THE EWD MOVEMENT OF THE FRONT WITH SIGNIFICANT RAINFALL OVER THE AREA THROUGH MIDDAY TUESDAY. A FLASH FLOOD WATCH IS IN EFFECT OVER 10 WRN COUNTIES UNTIL MIDDAY TUE. WE EXPECT 2-3 INCHES OF RAINFALL IN THIS AREA THRU NOON TUE. ELSEWHERE...1-2 INCHES IS POSSIBLE. GIVEN THE ANTECEDENT RAINFALL OVER THE WATCH AREA...FLASH FLOODING IS LIKELY TONIGHT AND TUE MORNING. DRIER AND COOLER AIR MOVES INTO THE AREA TUE NGT AND CONTINUES THROUGH THU AS A HIGH PRESSURE SYSTEM MAKES ITS WAY ACROSS THE TN VALLEY. LOW TEMPS DROP INTO THE UPPER 30S FOR TUE NGT. WITH PLENTY OF SUNSHINE... TEMPS SHOULD RECOVER NICELY INTO THE 60S BY WED AFTN AND THE LOW 70S BY THU AFTN. WE GET 2 WEAK TROUGHS SWEEPING ACROSS THE AREA THU NGT THROUGH SAT NGT GENERATING A 20-30 PCT CHANCE OF RAIN FOR THIS TIME PERIOD. TEMPS RANGE FROM THE 50S TO THE 70S IN THIS TIME PERIOD...CLOSE TO CLIMO. A MUCH STRONGER SYSTEM MOVES INTO THE AREA BY WED BRINGING A COLD FRONT ACROSS THE MIDSTATE ON WED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 55 40 63 / 100 100 20 0 CLARKSVILLE 47 57 37 63 / 100 80 10 0 CROSSVILLE 55 55 36 57 / 70 100 40 0 COLUMBIA 52 57 40 64 / 90 100 20 0 LAWRENCEBURG 53 58 40 64 / 80 90 20 0 WAVERLY 49 57 38 64 / 100 90 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ005>007-022>026- 056-057. && JLM
Hazardous weather outlook, May 2, 5:20 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CDT MON MAY 2 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 520 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A THREAT OF FLOODING FOR THE NORTHWEST COUNTIES OF THE MID STATE WHERE A FLASH FLOOD WATCH IS IN EFFECT. STREAMS AND RIVERS ACROSS NORTHWEST MIDDLE TENNESSEE WILL CONTINUE TO RUN HIGH. EXPECTED RAINFALL TODAY AND TONIGHT WILL INCREASE THE FLOOD THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ADDITIONAL RAINFALL ON TUESDAY WILL BRING THE CONTINUED THREAT FOR FLASH FLOODING OVER THE NORTHWEST COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON TUESDAY. STREAMS AND RIVERS IN THE NORTHWEST WILL CONTINUE TO RUN HIGH THIS WEEK AND THROUGH THE WEEKEND...WITH SOME OVER FLOOD STAGE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:01 PM CDT | River Flood Advisory | OHX | Hickman | 7 hr |
| May 2, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 36 min |
| May 2, 4:22 PM CDT | Tornado Warning | OHX | Wayne | 23 min |
| May 2, 4:42 PM CDT | Tornado Warning | OHX | Lewis, Wayne | 33 min |
| May 2, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry | 32 min |
| May 2, 5:02 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 28 min |
| May 2, 5:30 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury | 30 min |
| May 2, 5:48 PM CDT | Tornado Warning | OHX | Maury, Williamson | 27 min |
| May 2, 6:00 PM CDT | Tornado Warning | OHX | Maury | 9 min |
| May 2, 6:11 PM CDT | Tornado Warning | OHX | Maury | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.